MAUDE Adverse Event Report: ABBOTT MEDICAL STEERABLE GUIDE CATHETER; CATHETER, STEERABLE

ABBOTT MEDICAL STEERABLE GUIDE CATHETER; CATHETER, STEERABLE
Model Number SGC0301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969)
Date of Event 11/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received.However, investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 that the patient presented with grade 4+ functional mitral regurgitation (mr) and a restricted posterior leaflet for a mitraclip procedure.During the procedure, one mitraclip was successfully implanted at anterior and posterior leaflet 2(a2p2).During deployment of second mitraclip, air ingression was observed from hemostasis valve of steerable guide catheter (sgc).Air embolism was formed in the blood vessel.Hypotension and elevation in st segment was observed along with myocardial infraction.Medication was administered to control hypotension and st elevation.The mr was reduced to grade 1+ post procedure.There was no clinically significant delay.
 
Additional Manufacturer Narrative
In this case, there was no functional testing for the returned device as no device malfunction was reported.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The investigation was unable to determine a cause for the reported air embolism.The reported myocardial infarction (mi), non specific ekg/ecg (elevation in st segment) changes, and hypotension were cascading effects of the air embolism.Air embolism, myocardial infarction (mi), non specific ekg/ecg changes, and hypotension are listed in the instructions for use as known possible complications associated with the mitraclip procedures.The reported unexpected medical intervention was a result of case specific circumstance as the pericardiocentesis was performed.The reported medication required was a result of case specific circumstance as medication was administered to control hypotension and st elevation.There is no indication of a product issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
STEERABLE GUIDE CATHETER
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23855968
Report Number2135147-2025-07577
Device Sequence Number13297931
Product Code DRA
UDI-Device Identifier08717648216824
UDI-Public(01)08717648216824(17)260527(10)50527R1034
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2026
Device Model NumberSGC0301
Device Catalogue NumberSGC0301
Device Lot Number50527R1034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITRACLIP; STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age55 YR
Patient SexFemale